Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 352, NWS Norman, OK

May 30, 201214 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2012, 11:02 PM CDT for 14 counties in Oklahoma. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2012, 11:02 PM CDT (04:02 UTC)
Expired
May 30, 2012, 11:45 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Grady County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 48 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:10 PM CDTTSTM WND GST 654 Wsw Weatherford, OK
May 30, 11:25 PM CDTTSTM WND GST 615 Wnw El Reno, OK
May 30, 11:40 PM CDTTSTM WND GST 682 Ssw Minco, OK
May 30, 11:49 PM CDTTSTM WND GST 65Yukon, OK
May 30, 11:54 PM CDTTSTM WND GST 59Will Rogers Airport, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 6:13 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS54 KOUN 310402
SVROUN
OKC011-015-017-027-039-051-073-081-083-087-109-119-125-149-310445-
/O.NEW.KOUN.SV.W.0352.120531T0402Z-120531T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT WED MAY 30 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BLAINE COUNTY IN NORTHWEST OKLAHOMA...
  CADDO COUNTY IN SOUTHWEST OKLAHOMA...
  CANADIAN COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
  CUSTER COUNTY IN WESTERN OKLAHOMA...
  GRADY COUNTY IN CENTRAL OKLAHOMA...
  EXTREME SOUTHEASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
  LINCOLN COUNTY IN CENTRAL OKLAHOMA...
  LOGAN COUNTY IN CENTRAL OKLAHOMA...
  EXTREME NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  EXTREME SOUTHEASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
  POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
  WASHITA COUNTY IN WESTERN OKLAHOMA...

* UNTIL 1145 PM CDT

* AT 1057 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
  QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOONER LAKE TO 6 
  MILES SOUTH OF PUTNAM...MOVING SOUTHEAST AT 45 MPH. A SURGE OF 
  STRONG WINDS EXTENDED AHEAD OF THE LINE OF STORMS...AND WAS FROM 
  NEAR STILLWATER...TO KINGFISHER...TO CLINTON.

* LOCATIONS IMPACTED INCLUDE...
  OKLAHOMA CITY...EDMOND...MIDWEST CITY...MOORE...DEL CITY...
  EL RENO...WEATHERFORD...CLINTON...STELLA...YUKON...BETHANY...
  CONCHO...MUSTANG...THE VILLAGE...WARR ACRES...CHOCTAW...CUSHING...
  NEWCASTLE...
  HARRAH AND TUTTLE. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 111 AND 157.
 INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
 INTERSTATE 40 BETWEEN MILE MARKERS 59 AND 191.
 INTERSTATE 44 BETWEEN MILE MARKERS 95 AND 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3572 9831 3601 9663 3584 9661 3548 9663
      3531 9698 3515 9799 3512 9900 3564 9914
TIME...MOT...LOC 0357Z 319DEG 40KT 3640 9704 3576 9898 

$$

CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:42 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 30, 6:42 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT WED MAY 30 2012

.AVIATION...
SCATTERED TSRA OVER W OK AND W NORTH TX WILL MOVE SE OR E THIS
EVENING...WHILE LARGE STORM CLUSTER OVER C KS ADVANCES TO THE S.
THESE SYSTEMS WILL...BY THE END OF THE NIGHT...AFFECT ALL OUR TAF
SITES...A FEW OF THEM MORE THAN ONCE. MANY OF THE STORMS WILL BE
SEVERE...AND THE STORM COMPLEX FROM KS WILL LIKELY BRING
WIDESPREAD STRONG WINDS OVERNIGHT TO MOST OF OUR TAF SITES. A FEW
MORE TSRA MAY ACCOMPANY THE COLD FRONT TOMORROW MORNING...AS MAY A
LAYER OF ST OR SC. CONDITIONS SHOULD IMPROVE AS THE FRONT ADVANCES
FARTHER TO THE S IN THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  87  66  77  54 /  70  80  20  10
HOBART OK         93  66  80  53 /  40  50  10  10
WICHITA FALLS TX  96  70  85  54 /  40  50  20  10
GAGE OK           88  61  75  48 /  60  50  10  10
PONCA CITY OK     85  64  73  49 /  60  80  20  10
DURANT OK         91  69  83  54 /  70  60  50  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/23/23
Hazardous weather outlook, May 30, 4:20 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 30 2012

OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
420 PM CDT WED MAY 30 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE MODERATE RISK AREA INCLUDES ALL AREAS OF OKLAHOMA AND WESTERN
NORTH TEXAS NORTH AND EAST OF A LINE FROM GAGE TO ALTUS IN
OKLAHOMA...TO ARCHER CITY IN WESTERN NORTH TEXAS. A SLIGHT RISK
COVERS THE REMAINDER OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM
THURSDAY.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING.

IMPACTS... DAMAGING WIND GUSTS UP TO 80 MPH...CAUSING DAMAGE TO
STRUCTURES...TREES...AND UTILITY LINES.

HAIL UP TO 3 INCHES IN DIAMETER...CAUSING DAMAGE TO
WINDOWS...ROOFS...AND CARS.

DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN THE VICINITY OF A
DRYLINE EXTENDING SOUTHWARD THROUGH THE EASTERN TEXAS PANHANDLE.
THESE STORMS ARE EXPECTED TO MOVE EASTWARD INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS THIS EVENING ADDITIONAL STORMS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF WESTERN AND CENTRAL KANSAS IN THE VICNITY
OF A WARM FRONT. THESE STORMS ARE EXPECTED TO BECOME MORE NUMEROUS
DURING THE EVENING AND MOVE SOUTHEASTWARD INTO OKLAHOMA AIDED BY AN
UPPER LEVEL MOVING INTO THE PLAINS STATES. FAVORABLE WIND FIELDS AND
AN EXTREMELY UNSTABLE AIRMASS WILL SUPPORT THE DEVELOPMENT OF SEVERE
STORMS. INITIAL STORMS WILL LIKELY BE DISCRETE SUPERCELLS CAPABLE OF
PRODUCING VERY LARGE HAIL TO BASEBALL SIZE AND PERHAPS A TORNADO OR
TWO...ESPECIALLY IN THE VICINITY OF THE FRONTAL BOUNDARY WHERE LOW
LEVEL WINDS WILL BE MORE FAVORABLE FOR STORM ROTATION. LATER THIS
EVENING...STORMS WILL LIKELY MERGE INTO A SEVERE SQUALL
LINE...POSING A THREAT OF WIDESPREAD DAMAGING WINDS. THE SEVERE
THREAT WILL LAST WELL INTO THE OVERNIGHT HOURS AS THIS CLUSTER OF
STORMS PUSHES SOUTHEASTWARD.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON AS A COLD FRONT
SWEEPS ACROSS THE AREA. WHILE A FEW MARGINALLY SEVERE STORMS MAY
OCCUR...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AS ANOTHER STORM
SYSTEM APPROACHES THE REGION.

OTHER HAZARDOUS WEATHER...
NONE.

AUSTIN/II

In the hours before

Local storm report, May 30, 9:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     7 SSW ALVA              36.71N 98.72W
05/30/2012  M63 MPH          WOODS              OK   MESONET

0947 PM     TSTM WND GST     NEWKIRK                 36.88N 97.06W
05/30/2012  E60 MPH          KAY                OK   EMERGENCY MNGR

&&

FM
Special weather statement, May 30, 10:06 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT WED MAY 30 2012

OKZ047-051-052-310330-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
1006 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR BRYAN...MARSHALL AND SOUTH
CENTRAL JOHNSTON COUNTIES UNTIL 1030 PM CDT...

AT 1003 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM DICKSON TO WILLIS...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS OF 40 TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MADILL...CALERA...KINGSTON...COLBERT...OAKLAND...ACHILLE...MILBURN...
SILO...MEAD...HENDRIX...WOODVILLE...CARTWRIGHT...NIDA...RUSSETT...
LEBANON...LITTLE CITY...WILLIS...LAKE TEXOMA AND MCBRIDE.

LAT...LON 3378 9652 3382 9653 3384 9662 3389 9659
      3391 9668 3383 9671 3382 9676 3388 9683
      3385 9686 3397 9693 3417 9697 3425 9654
      3376 9626
TIME...MOT...LOC 0303Z 268DEG 35KT 3411 9700 3388 9687
Local storm report, May 30, 10:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1009 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     3 E BUFFALO             36.83N 99.57W
05/30/2012                   HARPER             OK   EMERGENCY MNGR

            POWER POLES BLOWN DOWN. REPORTED BY HARPER COUNTY
            EMERGENCY MGT.

&&

FM
Special weather statement, May 30, 10:44 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT WED MAY 30 2012

OKZ038>048-050-051-TXZ086-089-090-310445-
COAL OK-COMANCHE OK-COTTON OK-MARSHALL OK-JOHNSTON OK-LOVE OK-
PONTOTOC OK-GARVIN OK-JEFFERSON OK-ATOKA OK-MURRAY OK-STEPHENS OK-
CARTER OK-ARCHER TX-WICHITA TX-CLAY TX-
1044 PM CDT WED MAY 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COAL...
SOUTHEASTERN COMANCHE...COTTON...MARSHALL...JOHNSTON...LOVE...
SOUTHWESTERN PONTOTOC...GARVIN...JEFFERSON...WEST CENTRAL ATOKA...
MURRAY...STEPHENS...CARTER...ARCHER...WICHITA AND CLAY COUNTIES
UNTIL 1145 PM CDT...

SOUTH TO SOUTHWEST WINDS OF 45 TO 55 MPH WILL CONTINUE
ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. THE
STRONG WINDS ARE ASSOCIATED WITH A DISSIPATING THUNDERSTORM COMPLEX
OVER NORTH TEXAS. THE STRONG WINDS MAY PERSIST FOR AN HOUR OR SO
BEFORE SLOWLY DIMINISHING.

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...ARDMORE...DUNCAN...BURKBURNETT...SHEPPARD AFB...
IOWA PARK...SULPHUR...LONE GROVE...MARLOW...MADILL...HENRIETTA...
TISHOMINGO...ATOKA...HEALDTON...WALTERS...DAVIS...WYNNEWOOD...
WAURIKA...ARCHER CITY AND HOLLIDAY.

LAT...LON 3394 9877 3468 9818 3469 9692 3439 9604
      3382 9737 3382 9744 3392 9750 3390 9758
      3399 9766 3385 9786 3389 9797 3347 9798
      3347 9842 3340 9843 3340 9889
TIME...MOT...LOC 0340Z 272DEG 60KT 3436 9701 3395 9798 3340 9880
Local storm report, May 30, 10:47 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     3 N PUTNAM              35.90N 98.97W
05/30/2012  M58 MPH          DEWEY              OK   MESONET

&&

FM
Local storm report, May 30, 11:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     VANCE AIR FORCE BASE    36.34N 97.90W
05/30/2012  M59 MPH          GARFIELD           OK   ASOS

&&

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:04 PM CDTSpecial Weather StatementOUNCotton26 min
May 30, 7:09 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher15 min
May 30, 7:11 PM CDTSevere Thunderstorm WarningOUNCotton49 min
May 30, 7:31 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady29 min
May 30, 7:33 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens57 min
May 30, 8:25 PM CDTSpecial Weather StatementOUNAlfalfa, Grant, Harper, Kay, Woods35 min
May 30, 8:37 PM CDTSpecial Weather StatementOUNCarter, Love23 min
May 30, 8:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Ellis, Garfield, Grant, Harper, Kay and 3 more52 min
May 30, 8:53 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Stephens52 min
May 30, 9:44 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 7 more61 min
May 30, 10:06 PM CDTSpecial Weather StatementOUNMarshall24 min
May 30, 10:32 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Garfield, Grant, Kay and 6 more58 min
May 30, 10:44 PM CDTSpecial Weather StatementOUNCarter, Cotton, Jefferson, Johnston, Love, Murray and 1 more61 min
May 30, 11:32 PM CDTSpecial Weather StatementOUNComanche, Garvin, Grady, Kiowa, McClain, Stephens43 min
May 30, 11:48 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Garvin, Grady, Lincoln, Logan and 5 more42 min
May 31, 12:10 AM CDTSpecial Weather StatementOUNGarvin, McClain, Pottawatomie, Seminole, Stephens35 min
May 31, 12:44 AM CDTSpecial Weather StatementOUNCarter, Hughes, Jefferson, Johnston, Murray, Pontotoc and 1 more46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.